Computation of the Steady-State Solution of Nonlinear Power Systems by Extrapolation to the Limit Cycle Using a Discrete Exponential Expansion Method

Segundo-Ramírez J., and Medina A.
International Journal of Nonlinear Sciences and Numerical Simulation, vol. 11, no. 8 (Agosto 2010): 655-660. Impact Factor: 8.479., 2010.


This contribution introduces an efficient methodology for the fast periodic steady state solution of nonlinear power networks. It is based on the application of the Poincaré map to extrapolate the solution to the limit cycle through a Newton method based on a Discrete Exponential Expansion (DEE) procedure. The efficiency of the proposed DEE method is demonstrated with a case study compared against the solution obtained with a conventional numerical integration process, a Newton method based on a Numerical Differentiation (ND) technique, a shooting method proposed by Aprille and Trick (AT), and the Finite Differences (FD) method. The periodic steady state solution obtained with the proposed DEE method is validated against the conducted implementation with the Power Blockset of SIMULINK.